MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-12-30-HELIX
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the delivery of the coil, the operator found that the coil body had detached from the pusher rod.At this point, the coil could not be retrieved and could only be pushed further; however, the coil could no longer be precisely delivered into the aneurysm through the pusher rod, resulting in part of the coil remaining free within the patient¿s vessel.To ensure patient safety, the operator deployed an additional stent to press the free coil against the vessel wall.The implant coil remains in the patient.The coil was not implanted in the intended location.No surgical or medicinal intervention was required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician repositioned the coil 1 time.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right internal carotid artery ophthalmic artery aneurysm with a max diameter of 18mm and a 7mm neck diameter.It was noted the patient's blood flow was high and vessel tortuosity was moderate.
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.The coil came out of the introducer sheath smoothly.The catheter used was catheter model: 105-5091-150, lot number: 0230211977.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-85519), ruler (m-83360) as found condition: the axium pusher was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within a dispenser coil.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The pusher was found kinked at ~90.1cm (figure c) and ~154.5cm (figure e) from the proximal end and found broken at ~143.0cm from the proximal end with the two segments retained by the inner liner and release wire (figure d).The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was already detached and reported remaining within the patient.The retainer ring was found damaged (figure h).Testing/analysis: the release wire was extending out the retainer ring ~0.004¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring could not be reliably measured due to the damages found.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The cause of the premature detachment was likely due to the damaged retainer ring, causing the detach element ball to exit the retainer ring.Possible causes of the damage include, but not limited to, patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported no friction or delivery during delivery, coil was repositioned 1 time, no rotation of the delivery pusher during procedure, continuous flush was administered, devices were prepared per ifu, and vessel tortuosity as moderate.The implant detaching likely caused the reported ¿failure to resheath¿.The pusher was found kinked/broken, potentially due to advancing against resistance.As the coin was found still against the lumen stop, the kink/break potentially did not contribute towards the premature detachment.As the implant coil and echelon-10 micro catheter were not returned for analysis, any contribution of the implant coil and micro catheter towards the premature detachment could not be assessed.The axium device is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23425629
Report Number9617601-2025-02413
Device Sequence Number13225259
Product Code KRD
UDI-Device Identifier00847536037526
UDI-Public(01)00847536037526(17)270207(10)228241976
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-12-30-HELIX
Device Catalogue NumberQC-12-30-HELIX
Device Lot Number228241976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/04/2025
12/17/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/02/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight67 KG